How do I wean off of sertraline 50 mg tablets after taking for one month? I have only a few left.?

I can't handle the side effects and I don't have current access to my doctor. These pills are making my brain very numb and stupid whereas I am usually very intelligent. They either make me sleep too much or have severe insomnia. My muscles hurt. I feel a little better emotionally but it's not worth it.

2 Answers

Relevance
  • 3 weeks ago

    god, as someone who's done the psychoactive shuffle before i feel you man.

    before you do it, i would definitely ask you look at your functioning before you started the pills vs. now. i also took myself off pills before, and dropped straight back into non-working human. but, if the side effects put you in a worse place then they should probably stop.

    tapering off is just taking less and less medicine. capsules can be broke open and tablets can be cut: i might suggest a few days at 3/4 or 1/2, then a few days at half that. THIS IS ONLY FROM MY EXPERIENCE TAPERING OFF, I'M NOT A DOCTOR OF ANY KIND!!!!!

    of course, please see your doctor asap so they can get you on something that ACTUALLY helps! GL

  • 3 weeks ago

    you must taper off, as the side effects from a sudden stop are bad. Find a doctor or go to the emergency ward to discuss the proper taper.

    from online:

    Do not stop ZOLOFT without first talking to your healthcare provider. Stopping ZOLOFT may cause serious symptoms, including anxiety, irritability, high or low mood, feeling restless or sleepy; headache, sweating, nausea, dizziness; electric shock-like sensations, shaking, and confusion.

Still have questions? Get your answers by asking now.